Studia Logica

, Volume 77, Issue 2, pp 209–240

Algebraic Aspects of Cut Elimination

  • Francesco Belardinelli
  • Peter Jipsen
  • Hiroakira Ono

DOI: 10.1023/B:STUD.0000037127.15182.2a

Cite this article as:
Belardinelli, F., Jipsen, P. & Ono, H. Studia Logica (2004) 77: 209. doi:10.1023/B:STUD.0000037127.15182.2a


We will give here a purely algebraic proof of the cut elimination theorem for various sequent systems. Our basic idea is to introduce mathematical structures, called Gentzen structures, for a given sequent system without cut, and then to show the completeness of the sequent system without cut with respect to the class of algebras for the sequent system with cut, by using the quasi-completion of these Gentzen structures. It is shown that the quasi-completion is a generalization of the MacNeille completion. Moreover, the finite model property is obtained for many cases, by modifying our completeness proof. This is an algebraic presentation of the proof of the finite model property discussed by Lafont [12] and Okada-Terui [17].

Algebraic Gentzen systems cut elimination substructural logics residuated lattices finite model property 

Copyright information

© Kluwer Academic Publishers 2004

Authors and Affiliations

  • Francesco Belardinelli
    • 1
  • Peter Jipsen
    • 2
  • Hiroakira Ono
    • 3
  1. 1.Classe di Lettere e Filosofia, Scuola Normale SuperioreP.zza dei CavalieriPisaItaly
  2. 2.Department of Mathematics, CS, PhysicsChapman UniversityOrangeUSA
  3. 3.School of Information ScienceJapan Advanced Institute of Science and TechnologyIshikawaJapan

Personalised recommendations